Alert archive / Idaho / Blizzard Warnings in 2008

Blizzard Warning 1, NWS Pocatello, ID

December 24, 2008

NWS Pocatello, ID issued this blizzard warning at Dec 24, 2008, 10:34 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 10:34 PM MST (05:34 UTC)
Expired
Dec 25, 2008, 5:00 PM MST
In force
18 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 250534
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1034 PM MST WED DEC 24 2008



IDZ017-021-251200-
/O.CAN.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
/O.NEW.KPIH.BZ.W.0001.081225T0534Z-081226T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1034 PM MST WED DEC 24 2008

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

WIDESPREAD BLIZZARD CONDITIONS ARE FORECAST TO OVERSPREAD THE
EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN OVERNIGHT. VERY
STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH WILL
DEVELOP AND REMAIN STRONG THROUGH CHRISTMAS MORNING. BANDS OF SNOW ARE
FORECAST TO MOVE THROUGH THE REGION WITH LOCALLY HEAVY ACCUMULATIONS.
SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW COVERED ROADS WILL BE
THE RULE ACROSS THE AREA...AND TRAVEL WILL BE EXTREMELY HAZARDOUS.
STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE FORECAST FOR
THE REGION THROUGH CHRISTMAS DAY.

A BLIZZARD WARNING MEANS SNOWFALL WILL COMBINE WITH GUSTY WINDS
TO CREATE WHITEOUT CONDITIONS AND SLICK ROADWAYS. TRAVEL IS NOT
RECOMMENDED IN THE WARNED AREA.

$$

IDZ022-251200-
/O.CAN.KPIH.WS.W.0013.000000T0000Z-081226T0600Z/
/O.NEW.KPIH.BZ.W.0001.081225T0534Z-081226T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
1034 PM MST WED DEC 24 2008

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

WIDESPREAD BLIZZARD CONDITIONS ARE FORECAST TO OVERSPREAD THE
SOUTH CENTRAL HIGHLANDS OVERNIGHT. VERY STRONG SOUTH WINDS OF 20
TO 30 MPH WITH GUSTS OVER 40 MPH WILL DEVELOP AND REMAIN STRONG
THROUGH CHRISTMAS MORNING. BANDS OF SNOW ARE FORECAST TO MOVE THROUGH
THE REGION WITH LOCALLY HEAVY ACCUMULATIONS. SIGNIFICANTLY
REDUCED VISIBILITIES AND SNOW COVERED ROADS WILL BE THE RULE
ACROSS THE AREA...AND TRAVEL WILL BE EXTREMELY HAZARDOUS. BY NOON
CHRISTMAS DAY...5 TO 10 INCHES OF NEW SNOW ACCUMULATIONS ARE
FORECAST.

A BLIZZARD WARNING MEANS SNOWFALL WILL COMBINE WITH GUSTY WINDS
TO CREATE WHITEOUT CONDITIONS AND SLICK ROADWAYS. TRAVEL IS NOT
RECOMMENDED IN THE WARNED AREA.

$$

IDZ018-031-032-251200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
1034 PM MST WED DEC 24 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST CHRISTMAS DAY.

A STRONG PACIFIC WINTER STORM SYSTEM WILL BRING SNOW...HEAVY AT
TIMES...TO THE CENTRAL MOUNTAINS OF IDAHO LATE OVERNIGHT
THROUGH CHRISTMAS EVENING. 9 TO 10 INCHES OF SNOW IS EXPECTED AT
LOWER ELEVATIONS WHILE UP TO A FOOT AND A HALF OF SNOW IS
POSSIBLE IN THE HIGHER ELEVATIONS...PARTICULARLY AROUND THE
SAWTOOTH MOUNTAINS. GUSTY WINDS WILL ACCOMPANY THE STORM AS IT
MOVES OVER THE AREA CAUSING DRIFTING AND BLOWING SNOW.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ019-023>025-251200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T0600Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS
1034 PM MST WED DEC 24 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
THURSDAY. 

A STRONG PACIFIC STORM SYSTEM WILL BRING SNOW HEAVY AT TIMES TO
THE SOUTHERN AND EASTERN HIGHLANDS TONIGHT THROUGH CHRISTMAS DAY.
SNOW WILL BECOME PROGRESSIVELY HEAVIER AS THE NIGHT PROGRESSES.
ACCUMULATIONS OF 9 TO 12 INCHES ARE ANTICIPATED FOR MOST AREAS
WHILE WASATCH MOUNTAINS COULD SEE OVER 20 INCHES. A PROLONGED
PERIOD OF SNOWFALL WILL LAST THROUGH MOST OF CHRISTMAS DAY UNTIL
SYSTEM FINALLY MOVES OUT OF AREA LATE CHRISTMAS NIGHT. STRONG
SOUTH WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
BETWEEN 3 AND 9 AM MST PARTICULARLY IN THE AREA BETWEEN BURLEY AND
SODA SPRINGS. SIGNIFICANTLY REDUCED VISIBILITIES ARE LIKELY DUE TO
BLOWING AND DRIFTING SNOW. TRAVEL WILL BE VERY HAZARDOUS IN THESE
CONDITIONS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ020-251200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1034 PM MST WED DEC 24 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY.

A STRONG PACIFIC WINTER STORM SYSTEM WILL BRING SNOW...HEAVY AT
TIMES...AND GUSTY WINDS TO THE UPPER SNAKE RIVER PLAIN LATER
TONIGHT AND CHRISTMAS DAY. ACCUMULATIONS OF 5 TO 10 INCHES ARE
EXPECTED ACROSS MOST OF THE PLAIN. STRONG WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW CAUSING DANGEROUSLY LOW VISIBILITIES.
TRAVEL OF ANY KIND WILL BE HAZARDOUS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
3 follow-up statements
000 
WWUS45 KPIH 250938
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
238 AM MST THU DEC 25 2008

IDZ019-023>025-252230-
/O.EXT.KPIH.WS.W.0013.000000T0000Z-081226T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS
238 AM MST THU DEC 25 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. 

A STRONG PACIFIC STORM SYSTEM WILL BRING SNOW HEAVY AT TIMES TO
THE SOUTHERN AND EASTERN HIGHLANDS THROUGH CHRISTMAS NIGHT. SNOW
WILL BE HEAVY AT TIMES.  TOTAL ACCUMULATIONS OF 9 TO 13 INCHES ARE
ANTICIPATED FOR MOST AREAS WHILE WASATCH MOUNTAINS COULD SEE OVER
2 FEET. STRONG SOUTH WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED THROUGH THE MORNING HOURS...PARTICULARLY IN THE AREA
BETWEEN BURLEY AND SODA SPRINGS. SIGNIFICANTLY REDUCED
VISIBILITIES ARE LIKELY DUE TO BLOWING AND DRIFTING SNOW. TRAVEL
WILL BE VERY HAZARDOUS IN THESE CONDITIONS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ017-021-252230-
/O.CON.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
238 AM MST THU DEC 25 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

BLIZZARD CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE EASTERN
MAGIC VALLEY TODAY AND LOWER SNAKE RIVER PLAIN. SUSTAINED WINDS OF 20
TO 40 MPH WITH GUSTS APPROACHING 60 MPH WILL LAST THROUGH MUCH
OF THE MORNING. BANDS OF SNOW ARE FORECAST TO MOVE THROUGH THE
REGION WITH LOCALLY HEAVY ACCUMULATIONS. SIGNIFICANTLY REDUCED
VISIBILITIES AND SNOW COVERED ROADS WILL BE THE RULE ACROSS THE
AREA...AND TRAVEL WILL BE EXTREMELY HAZARDOUS. STORM TOTAL SNOW
ACCUMULATIONS OF 5 TO 10 INCHES...WITH LOCALLY HIGHER
AMOUNTS...ARE FORECAST FOR THE REGION.

A BLIZZARD WARNING MEANS SNOWFALL WILL COMBINE WITH GUSTY WINDS
TO CREATE WHITEOUT CONDITIONS AND SLICK ROADWAYS. TRAVEL IS NOT
RECOMMENDED IN THE WARNED AREA.

$$

IDZ022-252230-
/O.CON.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
238 AM MST THU DEC 25 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

BLIZZARD CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE SOUTH
CENTRAL HIGHLANDS TODAY. VERY STRONG SOUTH WINDS OF 20 TO 40 MPH WITH
GUSTS APPROACHING 60 MPH WILL LAST THROUGH MUCH OF THE MORNING.
BANDS OF SNOW ARE FORECAST TO MOVE THROUGH THE REGION WITH LOCALLY
HEAVY ACCUMULATIONS. SIGNIFICANTLY REDUCED VISIBILITIES AND SNOW
COVERED ROADS WILL BE THE RULE ACROSS THE AREA...AND TRAVEL WILL
BE EXTREMELY HAZARDOUS. BY LATE AFTERNOON...5 TO 10 INCHES OF
TOTAL SNOW IS ANTICIPATED.

A BLIZZARD WARNING MEANS SNOWFALL WILL COMBINE WITH GUSTY WINDS
TO CREATE WHITEOUT CONDITIONS AND SLICK ROADWAYS. TRAVEL IS NOT
RECOMMENDED IN THE WARNED AREA.

$$

IDZ018-031-032-252230-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
238 AM MST THU DEC 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A STRONG PACIFIC WINTER STORM SYSTEM WILL CONTINUE TO BRING
SNOW...HEAVY AT TIMES...TO THE CENTRAL MOUNTAINS OF IDAHO TODAY. 8
TO 12 INCHES OF TOTAL SNOW IS EXPECTED AT LOWER ELEVATIONS WHILE
UP TO 20 INCHES IS POSSIBLE IN THE HIGHER
ELEVATIONS...PARTICULARLY AROUND THE SAWTOOTH MOUNTAINS. GUSTY
WINDS WILL ACCOMPANY THE STORM AS IT MOVES OVER THE AREA CAUSING
DRIFTING AND BLOWING SNOW.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ020-252230-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
238 AM MST THU DEC 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A STRONG PACIFIC WINTER STORM SYSTEM WILL CONTINUE TO BRING
SNOW...HEAVY AT TIMES...AND GUSTY WINDS TO THE UPPER SNAKE RIVER
PLAIN LATER TODAY. ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED
ACROSS MOST OF THE PLAIN. STRONG WINDS WILL CAUSE BLOWING AND
DRIFTING SNOW CAUSING DANGEROUSLY LOW VISIBILITIES. TRAVEL OF ANY
KIND WILL BE HAZARDOUS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWUS45 KPIH 251937
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1237 PM MST THU DEC 25 2008

IDZ017-260000-
/O.CAN.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
/O.EXA.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1237 PM MST THU DEC 25 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE BLIZZARD WARNING HAS
BEEN CANCELLED.

THE STRONG WINDS HAVE SUBSIDED ACROSS THE EASTERN MAGIC VALLEY
THIS AFTERNOON. HOWEVER...LARGE AMOUNTS OF SNOW HAVE FALLEN ACROSS
THE AREA ESPECIALLY FARTHER NORTH. WITH SOME ADDITIONAL
ACCUMULATION AND GUSTY WEST WINDS BEHIND THE COLD FRONT EXPECTED...BLOWING
AND DRIFTING SNOW WILL CONTINUE TO BE A PROBLEM.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ020-260000-
/O.EXT.KPIH.WS.W.0013.000000T0000Z-081226T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1237 PM MST THU DEC 25 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. 

SNOW AND GUSTY WINDS CONTINUE ACROSS THE AREA THIS AFTERNOON.
TRAVEL IS VERY HAZARDOUS AND TRAVEL IS STILL NOT RECOMMENDED. SNOW
IS EXPECTED TO CONTINUE WELL INTO THE NIGHT AS IT APPEARS A
SECONDARY AREA OF SNOW WILL MOVE THROUGH THE REGION. THIS WILL BE
DUE TO A CONVERGENCE ZONE EVENT. ON TOP OF THE SNOW CURRENTLY
EXPERIENCED AND FALLING...ANOTHER 1 TO 3 INCHES IS EXPECTED
OVERNIGHT. THIS WILL BRING STORM TOTALS UP INTO THE 8 TO 12 INCH
RANGE. 

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ021-260000-
/O.CON.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
1237 PM MST THU DEC 25 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WINDS CONTINUE TO SLOWLY WEAKEN THIS AFTERNOON ACROSS THE LOWER
SNAKE RIVER PLAIN. DUE TO THE VAST AMOUNTS OF SNOW ON THE GROUND
...SNOW STILL FALLING AND GUSTY WINDS...BLIZZARD CONDITIONS WILL
SILL BE A PROBLEM FOR THE REST OF THE AFTERNOON IN MANY AREAS.
TRAVEL IS STILL VERY HAZARDOUS AND NOT RECOMMENDED ACROSS THE
WARNED AREA. STORM TOTAL ACCUMULATIONS OF 5 TO 10 INCHES ARE STILL
EXPECTED BY LATE AFTERNOON. 

A BLIZZARD WARNING MEANS SNOWFALL WILL COMBINE WITH GUSTY WINDS
TO CREATE WHITEOUT CONDITIONS AND SLICK ROADWAYS. TRAVEL IS NOT
RECOMMENDED IN THE WARNED AREA.

$$

IDZ022-260000-
/O.CON.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
1237 PM MST THU DEC 25 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WINDS CONTINUE TO SLOWLY WEAKEN THIS AFTERNOON ACROSS THE LOWER
SNAKE RIVER PLAIN. DUE TO THE VAST AMOUNTS OF SNOW ON THE GROUND
...SNOW STILL FALLING AND GUSTY WINDS...BLIZZARD CONDITIONS WILL
SILL BE A PROBLEM FOR THE REST OF THE AFTERNOON IN MANY AREAS.
TRAVEL IS STILL VERY HAZARDOUS AND NOT RECOMMENDED ACROSS THE
WARNED AREA. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE
EXPECTED BY LATE AFTERNOON.  

A BLIZZARD WARNING MEANS SNOWFALL WILL COMBINE WITH GUSTY WINDS
TO CREATE WHITEOUT CONDITIONS AND SLICK ROADWAYS. TRAVEL IS NOT
RECOMMENDED IN THE WARNED AREA.

$$

IDZ018-031-032-260000-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE...ARCO...CHALLIS...MACKAY
1237 PM MST THU DEC 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL CONTINUE TO WIND DOWN ACROSS THE REGION THIS AFTERNOON.
MANY AREAS HAVE ALREADY REPORTED 12 TO 18 INCHES WITH MORE TO FALL
IN THE NEXT FEW HOURS. 10 TO 20 INCHES OF TOTAL SNOW IS EXPECTED
AT LOWER ELEVATIONS WHILE UP TO 24 INCHES IS POSSIBLE IN THE
HIGHER ELEVATIONS... PARTICULARLY AROUND THE SAWTOOTH MOUNTAINS.
GUSTY WINDS WILL CONTINUE CAUSING DRIFTING AND BLOWING SNOW.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ019-023>025-260000-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS
1237 PM MST THU DEC 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SNOW WILL CONTINUE INTO THE NIGHT ACROSS THE WARNED AREA. TOTAL
ACCUMULATIONS OF 8 TO 13 INCHES ARE ANTICIPATED FOR MOST AREAS
WHILE WASATCH MOUNTAINS COULD SEE OVER 2 FEET. WINDY CONDITIONS
WILL CONTINUE THIS EVENING ALTHOUGH WIND SPEEDS WILL DECREASE
OVERNIGHT. SIGNIFICANTLY REDUCED VISIBILITIES ARE LIKELY DUE TO
BLOWING AND DRIFTING SNOW. TRAVEL WILL BE VERY HAZARDOUS IN THESE
CONDITIONS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWUS45 KPIH 252345
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
445 PM MST THU DEC 25 2008

IDZ021-260045-
/O.EXP.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
445 PM MST THU DEC 25 2008

...BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

ONLY LIGHT SNOWS REMAIN ACROSS THE LOWER SNAKE RIVER PLAIN LATE
THIS AFTERNOON. WIDESPREAD VERY STRONG WINDS HAVE DIMINISHED IN
INTENSITY. LOCALIZED AREAS OF NEAR WHITE-OUT CONDITIONS REMAIN
POSSIBLE EARLY THIS EVENING...BUT THE THREAT OF WIDESPREAD
BLIZZARD CONDITIONS HAVE ENDED. THEREFORE THE BLIZZARD WARNING
WILL BE ALLOWED TO EXPIRE AT 5 PM MST.

$$

IDZ022-260045-
/O.EXP.KPIH.BZ.W.0001.000000T0000Z-081226T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
445 PM MST THU DEC 25 2008

...BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

LIGHT SNOWS AND BREEZY WINDS WILL CONTINUE THROUGH EARLY THIS
EVENING. LOCALIZED AREAS OF NEAR WHITE- OUT CONDITIONS REMAIN
POSSIBLE...BUT THE THREAT OF WIDESPREAD BLIZZARD CONDITIONS HAVE
ENDED. THEREFORE THE BLIZZARD WARNING WILL BE ALLOWED TO EXPIRE AT
5 PM MST.

$$

IDZ017-018-031-032-260045-
/O.EXP.KPIH.WS.W.0013.000000T0000Z-081226T0000Z/
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...HAILEY...KETCHUM...BELLEVUE...ARCO...
CHALLIS...MACKAY
445 PM MST THU DEC 25 2008

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

HEAVY SNOWS HAVE MOVED OUT OF THE REGION AND WINDS HAVE
DIMINISHED. THE THREAT OF HAZARDOUS WINTER WEATHER HAS ENDED AND
THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 5
PM MST.

$$

IDZ019-023>025-261200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS
445 PM MST THU DEC 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SNOW WILL CONTINUE INTO THE NIGHT ACROSS THE WARNED AREA. TOTAL
ACCUMULATIONS OF 8 TO 13 INCHES ARE ANTICIPATED FOR MOST AREAS
WHILE WASATCH MOUNTAINS COULD SEE OVER 2 FEET. GUSTY WINDS WILL
CONTINUE THIS EVENING ALTHOUGH WIND SPEEDS WILL DECREASE
OVERNIGHT. SIGNIFICANTLY REDUCED VISIBILITIES ARE LIKELY DUE TO
BLOWING AND DRIFTING SNOW. TRAVEL WILL BE VERY HAZARDOUS IN THESE
CONDITIONS.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ020-261200-
/O.CON.KPIH.WS.W.0013.000000T0000Z-081226T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
445 PM MST THU DEC 25 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SNOW AND GUSTY WINDS WILL CONTINUE ACROSS THE AREA OVERNIGHT.
TRAVEL REMAINS VERY HAZARDOUS AND IS STILL NOT RECOMMENDED. SNOW
IS EXPECTED TO CONTINUE WELL INTO THE NIGHT AS IT APPEARS A
SECONDARY AREA OF SNOW WILL MOVE THROUGH THE REGION. ON TOP OF
THE SNOW CURRENTLY EXPERIENCED AND FALLING...ANOTHER 1 TO 3 INCHES
IS EXPECTED OVERNIGHT. THIS WILL BRING STORM TOTALS UP INTO THE 8
TO 12 INCH RANGE.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this blizzard warning went out at Dec 24, 8:38 PM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 24, 8:38 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
838 PM MST WED DEC 24 2008

.UPDATE...NO SURPRISES SO FAR TONIGHT. STRONG WINTER STORM
BEGINNING TO PUSH INTO IDAHO THIS EVENING PER RADAR MOSAIC AND SFC
OBS. POPS MAY BE SLIGHTLY HIGH IN EASTERN AND SOUTHERN HIGHLANDS
FOR THIS EVENING BUT SNOWFALL REPORTED IN JACKSON WY AND
TETON/ALPINE WEBCAMS. GIVEN STRATUS OVER EASTERN HALF OF FCST
AREA...WILL LEAVE THE HIGHER POPS AS THEY ARE. WINDS ALREADY
GUSTING ABOVE 25 MPH MANY PLACES ALONG SOUTHERN EDGE OF SNAKE
VALLEY AND THROUGH THE SOUTHERN HIGHLANDS. EARLY LOOK AT 00Z NAM
SUPPORTS CONTINUED STRENGTHENING OF SOUTHERLY SURFACE WINDS TONIGHT
ALONG WITH DEVELOPMENT/SPREAD OF SNOW ACROSS REMAINDER OF FCST
AREA. HEADLINES LOOK TO BE IN GOOD SHAPE. IF ANYTHING STORM SNOW
TOTALS IN THE VALLEY MAY BE CONSERVATIVE GIVEN QPF TOTALS AND
ENHANCED JET DYNAMICS DEVELOPING THROUGH CHRISTMAS DAY...DEPENDING
ON MODEL SOLUTION. COULD SEE ENHANCED CONVERGENCE BAND DEVELOP IN
UPPER VALLEY BY 00Z FRI GIVEN COUPLED JET AND FAVORABLE LOW LEVEL
SIGNATURES. IN ALL...CHRISTMAS DAY STORM NOT GOOD FOR
TRAVELLING. DMH

&&

.PREV DISCUSSION... /ISSUED 247 PM MST WED DEC 24 2008/

SHORT TERM...A POTENT WINTER STORM SYSTEM IS STILL ON TAP FOR
SOUTHEAST IDAHO CHRISTMAS EVENING AND CHRISTMAS DAY. THE 12Z
MODEL RUNS CONTINUE TO SUPPORT A VERY MOIST SYSTEM....ALTHOUGH THE
06Z...12Z AND 18Z RUNS VERY ENOUGH IN LIQUID WATER TO MAKE A
PLUS OR MINUS DIFFERENCE IN SNOW ACCUMULATION IN THE SNAKE PLAIN
OF A COUPLE INCHES. GOOD SEEDER FEEDER SOUNDING PROFILE TOO. THE
AFTERNOON FORECAST REFLECTS HIGHER SNOW ACCUMULATIONS OF 5 TO 10
INCHES FOR THE UPPER AND LOWER SNAKE PLAIN AND STRETCH A FEW
MOUNTAIN AREAS CLOSER TO A FOOT AND A HALF. WITH THIS WIND PATTERN
THERE WILL BE A FEW OROGRAPHICALLY SHIELDED AREAS...THE LOST RIVER
AND PAHSIMEROI RANGE OR ZONE 32 WILL PROBABLY SEE THE LOWEST STORM
TOTAL SNOW AMOUNTS AND COULD EVEN FALL BELOW HEAVY SNOW CRITERIA.
PORTIONS OF THE LOWER SNAKE PLAIN FROM FORT HALL TO BURLEY COULD
BE SHADOWED FROM NEW SNOW FALL FOR SEVERAL HOURS THIS EVENING BUT
THAT AREA WILL NOT BE PROTECTED FROM STRONG WINDS AND DRIFTING
SNOW...HEAVY SNOW WILL FOLLOW IN THAT AREA PERHAPS AS LATE AS 3
AM. THE NAM12 AND GFS BOUNDARY LAYER WINDS SUGGEST GUSTS TO 50 MPH
OFF THE FOOTHILLS ALONG INTERSTATE 86 BETWEEN 3 AM AND 9 AM MST.
VERY PRONOUNCED WARM CONVEYOR BELT ALONG A WARM FRONTAL BOUNDARY
IS INDICATED FROM RICHFIELD TOWARDS ATOMIC CITY AND SOME SLOPES ON
THE WEST SIDE OF THE VALLEY COULD HIT 10 TO 15 INCHES OF SNOW.
PORTIONS OF SOUTHEAST IDAHO WILL BE UNDER THE RIGHT ENTRANCE
REGION OF THE UPPER LEVEL JET WINDS FOR A NUMBER OF HOURS LATE
TONIGHT THROUGH THURSDAY AFTERNOON. ONCE THE DOWN SLOPE WINDS GIVE
WAY TO SNOW AND IN AREAS OF THE CONVEYOR BELT ACTIVITY SET UP SNOW
FALL RATES COULD MEET OR EXCEED 1 INCH PER HOUR. THE STRONGEST
WINDS WILL BE SOUTH OF A LINE FROM BURLEY TO DRIGGS WHERE THE
COMBINATION OF SNOW...WIND AND LOW VISIBILITY COULD APPROACH
BLIZZARD CRITERIA CHRISTMAS MORNING...BUT WE WILL CROSS THAT
BRIDGE WHEN THE TIME COMES. RS

LONG TERM...SATURDAY THROUGH WEDNESDAY
UPPER TROF CONTINUES TO PROGRESS EAST SATURDAY AND EASTERN IDAHO
BEGINS TRANSITION INTO A MORE ZONAL FLOW PATTERN ALOFT.  IN GENERAL
THIS SHOULD MEAN FAST MOVING PACIFIC SYSTEMS WITH MOST PRECIPITATION
IN THE HIGH ELEVATIONS THROUGH TUESDAY.  TEMPERATURES SHOULD ALSO BE
SLIGHTLY WARMER AND GRIDS SHOW NEAR NORMAL TO SLIGHTLY ABOVE NORMAL
HIGH TEMPERATURES SUNDAY THROUGH WEDNESDAY.  SUNDAY AND MONDAY
SHOULD BE WARMEST DAYS WITH A SLIGHT COOLING TREND SHOWN ON LONG
RANGE MODELS TUESDAY AND WEDNESDAY.  TIMING OF SYSTEMS IN ZONAL
PATTERN VERY DIFFICULT IN LONG RANGE AND DID NOT ALTER FORECAST
GRIDS SIGNIFICANTLY.
GK

AVIATION...WIDESPREAD VFR CONDITIONS TODAY AHEAD OF MAJOR WINTER
STORM HEADED FOR SOUTHEAST IDAHO.  THE STRONG SOUTHERLY WINDS AHEAD
OF THE COLD FRONT HAVE SET IN AT BURLEY AND POCATELLO WITH GENERAL
20 TO 25 KNOT WINDS ALL AFTERNOON WITH GUSTS INTO THE 25 TO 30 KNOT
RANGE.  EXPECT THESE STRONG WINDS TO CONTINUE THROUGH CHRISTMAS
MORNING AT BOTH THOSE SITES.  WINDS SHOULD NOT BE AS STRONG AT IDAHO
FALLS.  EXPECT LIFR CONDITIONS AT HAILEY WITH MODERATE SNOW TO MOVE
IN SHORTLY AFTER SUNSET AND CONTINUE THROUGH CHRISTMAS MORNING.
EXPECT MAIN SNOW AT BYI...PIH AND IDA AFTER MIDNIGHT AND CONTINUING
THROUGH THE DAY THURSDAY.  EXPECT IFR TO LIFR AT THOSE 3 SITES AS
WELL THROUGH CHRISTMAS DAY.  THE BIG WIND PROBLEMS SHOULD BE AT BYI
AND PIH WHERE 30 KNOT PLUS WINDS WITH GUSTS TO 50 KNOTS ARE POSSIBLE
CHRISTMAS MORNING.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST THURSDAY FOR IDZ017-018-020-
021-031-032.

WINTER STORM WARNING UNTIL 11 PM MST THURSDAY FOR IDZ019-022>025.

&&
Hazardous weather outlook, Dec 24, 9:42 AM MST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
942 AM MST WED DEC 24 2008

IDZ017>025-031-032-251645-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
942 AM MST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING HAS BEEN ISSUED FOR ALL IDAHO ZONES DUE TO A
POTENT STORM THAT WILL MOVE INTO THE CENTRAL MOUNTAINS THIS
EVENING AND STEADILY SPREAD OVER SOUTHEASTERN IDAHO BY EARLY
CHRISTMAS MORNING. SNOWFALL ACCUMULATIONS OF 8 TO 15 INCHES IN
CENTRAL MOUNTAINS AND 10 TO 20 INCHES IN HIGHER ELEVATIONS OF THE
UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND NORTHERN WASATCH ARE EXPECTED.
LOCATIONS THROUGHOUT THE SNAKE RIVER PLAIN CAN EXPECT 5 TO 10
INCHES OF NEW SNOW. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH WILL DEVELOP OVER THE SOUTH CENTRAL AND CARIBOU
HIGHLANDS AND ALONG PORTIONS OF INTERSTATE 86 BETWEEN POCATELLO
AND BURLEY EARLY THURSDAY MORNING. THESE WINDS WILL CAUSE BLOWING
AND DRIFTING SNOW MAKING FOR VERY HAZARDOUS DRIVING CONDITIONS AS
VISIBILITIES WILL DROP CONSIDERABLY. PLEASE USE EXTRA CAUTION IF
YOU MUST TRAVEL TODAY. SNOW FALL RATES OF 1 INCH PER HOUR ARE
LIKELY EARLY CHRISTMAS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING CONTINUES THROUGH CHRISTMAS DAY WITH THE
HEAVIEST SNOWFALL EXPECTED IN THE MORNING HOURS. ACCUMULATING SNOWFALL
WILL END IN CENTRAL MOUNTAINS IN THE EARLY EVENING HOURS AND THE
REMAINDER OF SOUTHEASTERN IDAHO BY CHRISTMAS NIGHT.

ANOTHER PACIFIC SYSTEM WILL AFFECT IDAHO LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING BUT AT THIS TIME IT APPEARS TO BE QUITE WEAK
COMPARED TO THE RECENT STORMS WE HAVE EXPERIENCED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Blizzard Warnings in Idaho, 2008Every blizzard warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.